Economics Faculty Database
Arts & Sciences
Duke University

 HOME > Arts & Sciences > Economics > Faculty    Search Help Login pdf version printable version 

Publications [#266663] of A Ronald Gallant

Journal Articles

  1. WA Barnett, AR Gallant, MJ Hinich, JA Jungeilges, DT Kaplan and MJ Jensen, Robustness of nonlinearity and chaos tests to measurement error, inference method, and sample size, Journal of Economic Behavior and Organization, vol. 27 no. 2 (1995), pp. 301-320, ISSN 0167-2681
    (last updated on 2016/06/24)

    Interest has been growing in testing for nonlinearity and chaos in economic data, but much controversy has arisen about the available results. This paper explores the reasons for these empirical difficulties. We apply five tests for nonlinearity or chaos to various monetary aggregate data series. We find that the inferences vary across tests for the same data, and within tests for varying sample sizes and various methods of aggregation of the data. Robustness of inferences in this area of research seems to be low and may account for the controversies surrounding empirical claims of nonlinearity and chaos in economics. © 1995.

Duke University * Arts & Sciences * Economics * Faculty * Research * Staff * Master's * Ph.D. * Reload * Login